MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381437
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety mechanism on the bd insyte¿ autoguard¿ shielded iv catheter failed to activate and retract the needle.The following information was provided by the initial reporter: "safety not activating on device".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 25-apr-2022.H.6.Investigation: our quality engineer inspected the sample submitted for evaluation.Bd received one used un-retracted unit with its original packaging from lot number 1300906.Upon inspection of the received unit, it was identified that the button cannot be pressed, and that adhesive is present on the outside of the needle well.The reported issue was confirmed.This was physical/mechanical evidence to confirm and support a manufacturing process related issue for the reported defect relating to the adhesive dispense process due to station or part misalignment or adhesive buildup on the nozzle.Adhesive on the outside of the needle well can flow down between the button and grip preventing the button from moving and causing retraction failure to occur.Operators inspect for adhesive on the outside of the hub and button per the sampling plan.Inspections are also performed during setup and downtime.Maintenance is performed periodically to ensure proper function of the machine.The maintenance records were reviewed and verified to be up to date during the manufacturing of this lot.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14461803
Report Number1710034-2022-00263
Device Sequence Number20008521
Product Code FOZ
UDI-Device Identifier30382903814375
UDI-Public30382903814375
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number381437
Device Catalogue Number381437
Device Lot Number1300906
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown